Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 20, 2015, 12:24 AM CDT for 10 counties in Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2015, 12:24 AM CDT (05:24 UTC)
- Expired
- May 20, 2015, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Coal County, OK, Hughes County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 159 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:00 AM CDT | FLASH FLOOD | Stringtown, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
022
WGUS54 KOUN 200524
FFWOUN
OKC005-013-019-029-063-069-085-095-099-123-201115-
/O.NEW.KOUN.FF.W.0045.150520T0524Z-150520T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT WED MAY 20 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
EASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
SOUTH CENTRAL HUGHES COUNTY IN SOUTHEASTERN OKLAHOMA...
PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
COAL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 615 AM CDT
* AT 1222 AM CDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS
PRODUCING HEAVY RAIN. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE
EXPECTED IN THE WARNING AREA OVER THE NEXT SEVERAL HOURS. UP TO
TWO INCHES OF RAIN HAVE ALREADY FALLEN IN SOME AREAS. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH LOCALLY HEAVIER
AMOUNTS ARE POSSIBLE IN THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADA...DURANT...MADILL...ATOKA...TISHOMINGO...COALGATE...KINGSTON...
DICKSON...COLBERT...CADDO...MANNSVILLE...ROFF...BOKCHITO...RAVIA...
ACHILLE...STONEWALL...WAPANUCKA...STRINGTOWN...LEHIGH AND
BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3451 9567 3451 9578 3416 9578 3416 9598
3394 9594 3385 9576 3389 9593 3384 9614
3369 9636 3390 9659 3392 9667 3383 9676
3396 9692 3393 9698 3389 9699 3483 9693
3482 9609 3468 9609 3468 9589 3459 9567
$$
MAXWELL1 follow-up statement
608
WGUS74 KOUN 200806
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
306 AM CDT WED MAY 20 2015
OKC005-013-019-029-063-069-085-095-099-123-201115-
/O.CON.KOUN.FF.W.0045.000000T0000Z-150520T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON OK-LOVE OK-BRYAN OK-MURRAY OK-HUGHES OK-PONTOTOC OK-
ATOKA OK-CARTER OK-MARSHALL OK-COAL OK-
306 AM CDT WED MAY 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
JOHNSTON...NORTHEASTERN LOVE...BRYAN...EASTERN MURRAY...SOUTH CENTRAL
HUGHES...PONTOTOC...ATOKA...SOUTHEASTERN CARTER...MARSHALL AND COAL
COUNTIES...
AT 302 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED TO
INDICATE AREAS OF HEAVY RAIN OVER SOUTH-CENTRAL AND SOUTHEAST
OKLAHOMA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING OF LOW-LYING AREAS IS ALREADY OCCURRING!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADA...DURANT...MADILL...TISHOMINGO...ATOKA...COALGATE...CALERA...
KINGSTON...COLBERT...CADDO...ROFF...OAKLAND...MANNSVILLE...
BOKCHITO...ACHILLE...STONEWALL...RAVIA...WAPANUCKA...TUPELO...
STRINGTOWN...TUSHKA...MILL CREEK...LEHIGH...MILBURN...BENNINGTON...
SILO...FITZHUGH...CANEY...KENEFIC AND BROMIDE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3451 9567 3451 9578 3416 9578 3416 9598
3394 9594 3385 9576 3389 9593 3384 9614
3369 9636 3390 9659 3392 9667 3383 9676
3396 9692 3393 9698 3389 9699 3483 9693
3482 9609 3468 9609 3468 9589 3459 9567
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 9:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 19, 9:55 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT TUE MAY 19 2015
.UPDATE...
INCREASED RAIN CHANCES OVER MUCH OF THE AREA TONIGHT.
LOWERED OVERNIGHT LOWS.
&&
.DISCUSSION...
HEAVY RAINFALL...FLOODING...AND SEVERE WEATHER WILL CONTINUE
TONIGHT IN SOUTHERN OKLAHOMA AND NORTH TEXAS.
THE ENVIRONMENT SUPPORTS MORE HEAVY RAIN AND SEVERE WEATHER. THINK
THE TORNADO THREAT WILL CONTINUE IN SOUTHERN OKLAHOMA AND NORTH
TEXAS WHERE SURFACE DEWPOINTS ARE 70 DEGREES OR HIGHER AND DUE TO
HIGH LOW LEVEL SHEAR.
THE FLOODING THREAT WILL CONTINUE TO INCREASE ACROSS SOUTHERN
OKLAHOMA AND NORTH TEXAS WHERE SEVERAL INCHES OF RAINFALL MAY
OCCUR TONIGHT...THAT WILL ONLY AGGRAVATE ONGOING FLOODING.
THE CONVECTION IN SOUTHWEST OKLAHOMA AND FAR WESTERN NORTH TEXAS
FROM HOBART TO ALTUS TO QUANAH AT 950 PM APPEARS TO BE DEVELOPING
A STRONG LOW LEVEL COLD POOL. WITH THIS THOUGHT AND LOOKING AT
LATEST HRRR RUNS...THINK THIS LINE WILL GROW UPSCALE...BECOME A
LARGE ORGANIZED COMPLEX AND MOVE EAST SOUTHEAST THROUGH THE
NIGHT...BRINGING SOME WIND AND HAIL REPORTS. A FEW BRIEF TORNADOES
COULD OCCUR ALONG THIS LINE AS WELL. THIS LINE MAY ACCELERATE
THROUGH THE NIGHT.
MOST OF THE HEAVY RAIN AND SEVERE WEATHER THREAT IS EXPECTED TO
STAY SOUTH OF THE OKLAHOMA CITY METRO AREA FOR THE REST OF TONIGHT.
A FEW NON SEVERE AND LIGHTER SHOWERS AND STORMS MAY AFFECT
NORTHERN OKLAHOMA FOR THE REST OF TONIGHT. COLD FRONT WILL MOVE
SOUTH THROUGH THE NIGHT AS WELL.
PRODUCTS HAVE BEEN UPDATED.
MBS
&&
.PREV DISCUSSION... /ISSUED 657 PM CDT TUE MAY 19 2015/
DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....
AVIATION...
SHORT-TERM MODELS ARE IN REASONABLY GOOD AGREEMENT THAT THE
CURRENT MASS OF TSRA FROM THE TX PANHANDLE E INTO CENTRAL OK WILL
FILL IN AND BECOME A SINGLE LARGE STORM COMPLEX TOWARD MIDNIGHT...AS
A COLD FRONT ADVANCES S FROM KS. UNTIL THAT HAPPENS...CEILINGS
AND VISIBILITIES WILL BE EXTREMELY VARIABLE OVER SPACE AND TIME.
IN ADDITION...SCT +TSRA OVER S OK AND N TX WILL CONTINUE THIS
EVENING...AND SOME OF THEM WILL BE SEVERE. AFTER MIDNIGHT...A
SINGLE LARGE STORM COMPLEX SHOULD ADVANCE SE ACROSS ALL OUR TAF
SITES EXCEPT KGAG...KWWR...AND KPNC...WHICH SHOULD BE N OF THE
AREA OF DEVELOPMENT. THERE WILL BE ABOUT 2 HOURS OF
+TSRA...FOLLOWED BY MAYBE AN HOUR OF -RA AS THE STORMS ADVANCE
SOUTH OF EACH SITE. AS THE STORMS DEPART TO THE S/SE...N WINDS
WILL BEGIN...AND COOLER AIR WILL FLOW IN. VISIBILITIES SHOULD BE
UNLIMITED ONCE THE RAIN STOPS...BUT LOW CEILINGS WILL PERSIST INTO
WEDNESDAY MORNING. ONLY SLOW INCREASES IN CEILINGS ARE EXPECTED
TOMORROW...BUT IF THE POST-FRONTAL MOISTURE LAYER IS THIN
ENOUGH...THERE MAY BE BREAKS IN THE CLOUDS TOMORROW AFTERNOON.
CMS
PREV DISCUSSION... /ISSUED 444 PM CDT TUE MAY 19 2015/
DISCUSSION...
EXISTING CONVECTION WILL LIKELY CONTINUE THROUGH THE
EVENING...THEN MERGE INTO A SINGLE CONVECTIVE SYSTEM TOWARD
MIDNIGHT AS A COLD FRONT MOVES INTO OKLAHOMA. THE FRONT WILL
ADVANCE SOUTHEAST OVERNIGHT...TAKING THE STORMS WITH
IT...TEMPORARILY.
IN ADDITION TO THE SEVERE WEATHER POTENTIAL...HEAVY RAIN HAS
CAUSED...AND WILL CONTINUE TO CAUSE...AREAS OF FLOODING. VERY
HEAVY RAINFALL RATES WILL CONTINUE TO CAUSE FLOODING OF STREETS
AND HIGHWAYS IN URBANIZED AREAS UNTIL EARLY TOMORROW MORNING. WE
HAVE EXPANDED OUR FLOOD WATCH TO INCLUDE ALL OF OUR SOUTH-CENTRAL
AND SOUTHEAST OKLAHOMA COUNTIES.
RAIN/THUNDERSTORM CHANCES WILL CONTINUE...ALTHOUGH MAINLY OVER OUR
SOUTHERN COUNTIES...THROUGH THURSDAY...AS THE FRONT AND LOW-LEVEL
MOISTURE REMAIN IN/NEAR OUR FORECAST AREA.
ANOTHER UPPER-LEVEL WAVE WILL APPROACH FRIDAY AND THIS WEEKEND.
UNLIKE THE LAST TWO WEEKENDS...THIS SYSTEM DOES NOT HAVE THE
CLASSIC SEVERE-WEATHER LOOK TO IT. IT LOOKS LESS ORGANIZED.
NEVERTHELESS...IF WE DO NOT HAVE WIDESPREAD RAIN ON FRIDAY AND
SATURDAY...SEVERE WEATHER WILL BE A DEFINITE POSSIBILITY.
DRIER AIR IS FORECAST TO ARRIVE EARLY NEXT WEEK...ALONG WITH
SHORTWAVE RIDGING ALOFT. THIS MAY BRING US A FEW DAYS OF DRY
WEATHER...BUT THAT IS CERTAINLY NOT GUARANTEED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 68 53 66 / 70 40 20 10
HOBART OK 53 67 52 66 / 100 20 20 20
WICHITA FALLS TX 60 76 57 69 / 100 40 50 30
GAGE OK 45 62 47 64 / 40 10 10 10
PONCA CITY OK 51 66 50 66 / 60 30 10 10
DURANT OK 62 80 59 71 / 100 50 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR OKZ007-008-012>014-
016>048-050>052.
TX...FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR TXZ085-086-089-090.
&&
MBSHazardous weather outlook, May 19, 9:13 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 913 PM CDT TUE MAY 19 2015 OKZ004>048-050>052-TXZ083>090-210215- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 913 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TONIGHT. LOCATION... THE SLIGHT RISK AREA IS SOUTH OF A SAYRE TO HOBART TO PURCELL TO HOLDENVILLE LINE. WICHITA FALLS...LAWTON...ALTUS... ARDMORE...ADA....DURANT...VERNON AND SEYMOUR TEXAS AREAS ARE IN THE SLIGHT RISK AREA. TIMING... BEFORE 2 AM TONIGHT IN THE SLIGHT RISK AREA. MAIN IMPACTS... FLOODING RAINFALL... HAIL UP TO THE SIZE OF GOLFBALLS... DAMAGING WIND GUSTS 60 TO 70 MPH... A FEW TORNADOES... DISCUSSION... A FEW SUPERCELLS WILL OCCUR OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA TONIGHT DUE TO STRONG SHEAR AND SOME INSTABILITY. THESE SUPERCELLS ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AS WELL AS A FEW TORNADOES DUE TO STRONG LOW LEVEL SHEAR. A LARGE COMPLEX OF STORMS IS EXPECTED TO CONTINUE TO FORM OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING...THEN MOVE EAST SOUTHEAST THROUGH THE NIGHT...BRINGING SOME REPORTS OF LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES MAY OCCUR AS WELL. ALTHOUGH STORMS MAY CONTINUE BEYOND 2 AM TONIGHT...THE SEVERE THUNDERSTORM POTENTIAL IS EXPECTED TO DECREASE...THOUGH SOME STRONG STORMS WITH SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL MAY CONTINUE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS TONIGHT. .FLOODING... FLASH FLOODING WILL OCCUR TONIGHT DUE TO ROUNDS OF HEAVY RAINFALL. A FEW ADDITIONAL INCHES OF RAINFALL MAY OCCUR TONIGHT...ESPECIALLY IN SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS THROUGH TONIGHT. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... A COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE NEAR THE FRONT ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. STORM CHANCES WILL CONTINUE THURSDAY THROUGH EARLY NEXT WEEK... WITH THE HIGHEST CHANCES FRIDAY THROUGH SUNDAY. SEVERE STORMS APPEAR POSSIBLE EACH DAY. .FLOODING... SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS THROUGH THE WEEK AND WEEKEND WILL EXACERBATE THE FLOODING PROBLEMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, May 19, 11:21 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT TUE MAY 19 2015
OKZ045-TXZ090-200445-
JEFFERSON OK-CLAY TX-
1121 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND NORTHERN
CLAY COUNTIES UNTIL 1145 PM CDT...
AT 1119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PETROLIA...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
HEAVY RAINFALL LEADING TO FLASH FLOODING...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3385 9832 3400 9840 3420 9787 3394 9775
3393 9776 3392 9776 3392 9778 3391 9779
TIME...MOT...LOC 0419Z 256DEG 26KT 3396 9826
AUSTINSpecial weather statement, May 19, 11:27 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1127 PM CDT TUE MAY 19 2015 OKZ041-046-047-051-200500- CARTER OK-MARSHALL OK-MURRAY OK-JOHNSTON OK- 1127 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER... NORTHWESTERN MARSHALL...SOUTHEASTERN MURRAY AND SOUTHWESTERN JOHNSTON COUNTIES UNTIL MIDNIGHT CDT... AT 1126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF DICKSON...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3409 9709 3421 9717 3437 9686 3409 9672 TIME...MOT...LOC 0426Z 243DEG 11KT 3415 9704 MAXWELL
Special weather statement, May 19, 11:27 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT TUE MAY 19 2015
OKZ023-027-037>039-044-TXZ084>089-200515-
COMANCHE OK-GRADY OK-COTTON OK-CADDO OK-TILLMAN OK-STEPHENS OK-
WILBARGER TX-KNOX TX-ARCHER TX-BAYLOR TX-WICHITA TX-FOARD TX-
1127 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN GRADY...
COTTON...SOUTHERN CADDO...SOUTHEASTERN TILLMAN...NORTHWESTERN
STEPHENS...SOUTHERN WILBARGER...NORTHEASTERN KNOX...NORTHWESTERN
ARCHER...NORTHERN BAYLOR...WICHITA AND SOUTHEASTERN FOARD COUNTIES
UNTIL 1215 AM CDT...
AT 1124 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR BOONE TO NEAR FORT SILL TO 6 MILES SOUTH OF CHATTANOOGA TO
7 MILES SOUTH OF HARROLD TO 6 MILES NORTHEAST OF GILLILAND...MOVING
SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
TORRENTIAL RAINFALL LEADING TO FLASH FLOODING IN SOME AREAS...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3391 9971 3412 9914 3440 9879 3469 9862
3503 9853 3506 9799 3448 9814 3420 9834
3381 9874 3360 9945
TIME...MOT...LOC 0424Z 301DEG 15KT 3492 9845 3466 9848 3433 9865 3398
9904 3381 9961
AUSTINSpecial weather statement, May 19, 11:35 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1135 PM CDT TUE MAY 19 2015 TXZ085-086-088>090-200500- CLAY TX-WILBARGER TX-ARCHER TX-BAYLOR TX-WICHITA TX- 1135 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...SOUTHEASTERN WILBARGER...NORTHWESTERN ARCHER...NORTHERN BAYLOR AND SOUTHERN WICHITA COUNTIES UNTIL MIDNIGHT CDT... AT 1132 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF HOLLIDAY TO 5 MILES NORTH OF SEYMOUR... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... TORRENTIAL RAINFALL LEADING TO FLASH FLOODING IN SOME AREAS... FREQUENT CLOUD TO GROUND LIGHTNING... PEA SIZED HAIL... LOCATIONS IMPACTED INCLUDE... WICHITA FALLS...SEYMOUR...IOWA PARK...HOLLIDAY...DEAN...JOLLY... KAMAY...MANKINS...SOUTHERN LAKE KEMP...DUNDEE...MABELLE...LAKE DIVERSION...SHEPPARD AFB...LAKESIDE CITY...PLEASANT VALLEY AND CASHION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3387 9835 3352 9927 3369 9938 3406 9851 TIME...MOT...LOC 0432Z 248DEG 26KT 3384 9874 3368 9927 AUSTIN
Special weather statement, May 19, 11:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1157 PM CDT TUE MAY 19 2015 OKZ046-047-051-200530- CARTER OK-MARSHALL OK-JOHNSTON OK- 1157 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARTER... NORTHWESTERN MARSHALL AND SOUTHWESTERN JOHNSTON COUNTIES UNTIL 1230 AM CDT... AT 1154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANNSVILLE... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3415 9700 3426 9704 3441 9668 3414 9656 TIME...MOT...LOC 0454Z 249DEG 18KT 3420 9691 MAXWELL
Special weather statement, May 20, 12:17 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT WED MAY 20 2015
OKZ044>046-TXZ090-200600-
CARTER OK-COTTON OK-JEFFERSON OK-CLAY TX-
1217 AM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARTER...SOUTHEASTERN
COTTON...JEFFERSON AND NORTHEASTERN CLAY COUNTIES UNTIL 100 AM CDT...
AT 1216 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR ADDINGTON TO 3 MILES EAST OF PETROLIA...MOVING EAST AT 20
MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
TORRENTIAL RAINFALL THAT WILL LEAD TO FLASH FLOODING IN SOME AREAS...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WAURIKA...RINGLING...RYAN...PETROLIA...BYERS...TERRAL...ADDINGTON...
SUGDEN...OSCAR...GRADY AND CORNISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3389 9798 3388 9798 3407 9832 3427 9799
3418 9746 3399 9765 3399 9768 3394 9773
3392 9778 3389 9779 3385 9787
TIME...MOT...LOC 0516Z 275DEG 19KT 3421 9797 3402 9817
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM CDT | Special Weather Statement | OUN | Murray | 41 min |
| May 19, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 39 min |
| May 19, 7:20 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| May 19, 7:27 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 48 min |
| May 19, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 40 min |
| May 19, 7:55 PM CDT | Special Weather Statement | OUN | Carter | 35 min |
| May 19, 7:57 PM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
| May 19, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 47 min |
| May 19, 8:09 PM CDT | Special Weather Statement | OUN | Beckham | 51 min |
| May 19, 8:10 PM CDT | River Flood Warning | OUN | Greer, Jackson | 44 hr |
| May 19, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 37 min |
| May 19, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| May 19, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 41 min |
| May 19, 8:23 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon | 37 min |
| May 19, 8:24 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| May 19, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 45 min |
| May 19, 8:46 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 44 min |
| May 19, 8:54 PM CDT | Special Weather Statement | OUN | Pottawatomie | 51 min |
| May 19, 8:58 PM CDT | Flash Flood Warning | OUN | Beckham, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more | 4 hr |
| May 19, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| May 19, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 42 min |
| May 19, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 38 min |
| May 19, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 38 min |
| May 19, 9:09 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Tillman | 6 hr |
| May 19, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 49 min |
| May 19, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 35 min |
| May 19, 9:14 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 19, 9:17 PM CDT | Flash Flood Warning | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 6 more | 6 hr |
| May 19, 9:23 PM CDT | Tornado Warning | OUN | Jackson, Tillman | 52 min |
| May 19, 9:29 PM CDT | Tornado Warning | OUN | Carter | 31 min |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa | 66 min |
| May 19, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| May 19, 9:57 PM CDT | Special Weather Statement | OUN | Pontotoc | 63 min |
| May 19, 9:58 PM CDT | Tornado Warning | OUN | Carter | 47 min |
| May 19, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 44 min |
| May 19, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 35 min |
| May 19, 10:40 PM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 4 hr |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman | 47 min |
| May 19, 10:44 PM CDT | Special Weather Statement | OUN | Hughes, Seminole | 31 min |
| May 19, 11:14 PM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 19, 11:20 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Seminole | 3 hr |
| May 19, 11:21 PM CDT | Special Weather Statement | OUN | Jefferson | 24 min |
| May 19, 11:27 PM CDT | Special Weather Statement | OUN | Marshall | 33 min |
| May 19, 11:40 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Hughes, Johnston and 4 more | 6 hr |
| May 19, 11:57 PM CDT | Special Weather Statement | OUN | Johnston | 33 min |
| May 19, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 78 min |
| May 20, 12:17 AM CDT | Special Weather Statement | OUN | Jefferson | 43 min |
| May 20, 1:00 AM CDT | Areal Flood Warning | OUN | Beckham, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more | 6 hr |
| May 20, 1:07 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Johnston, Murray | 23 min |
| May 20, 1:29 AM CDT | Special Weather Statement | OUN | Love | 46 min |
| May 20, 1:33 AM CDT | Special Weather Statement | OUN | Atoka, Johnston | 27 min |
| May 20, 2:07 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 38 min |
| May 20, 2:13 AM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| May 20, 2:16 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Grady, Hughes, McClain, Oklahoma and 3 more | 6 hr |
| May 20, 2:21 AM CDT | River Flood Warning | OUN | Atoka | 66 hr |
| May 20, 2:24 AM CDT | Areal Flood Warning | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Jefferson and 3 more | 6 hr |
| May 20, 2:48 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Marshall | 42 min |
| May 20, 2:59 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Tillman | 4 hr |
| May 20, 3:33 AM CDT | Special Weather Statement | OUN | Bryan | 27 min |
| May 20, 5:44 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 6 hr |
| May 20, 6:54 AM CDT | Areal Flood Warning | OUN | Cotton | 8 hr |
| May 20, 8:16 AM CDT | Areal Flood Warning | OUN | Carter, Cotton, Jefferson, Love, Murray, Stephens | 3 hr |
| May 20, 8:28 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 13 days |
| May 20, 9:01 AM CDT | River Flood Warning | OUN | Garvin | 30 hr |
| May 20, 2:55 PM CDT | River Flood Warning | OUN | Caddo, Garvin, Grady | 11 days |
| May 20, 5:57 PM CDT | Areal Flood Warning | OUN | Carter, Cotton, Jefferson, Love, Stephens, Tillman | 12 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.